Alert archive / North Carolina / Flash Flood Warnings in 1996
Flash Flood Warning 30, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this flash flood warning at Aug 12, 1996, 12:11 AM EDT for Caldwell County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 1996, 12:11 AM EDT (04:11 UTC)
- Expired
- Aug 12, 1996, 6:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
County Caldwell County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSP 120411 FFWGSP NCC027-121015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 1211 AM EDT MON AUG 12 1996 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST NORTH CAROLINA ...CALDWELL COUNTY OFFICIALS IN CALDWELL COUNTY REPORT THAT WILSON CREEK AND JOHNS RIVER WERE APPROACHING BANKFULL AND WERE CLOSE TO COMING OUT OF THEIR BANKS. OTHER STREAMS AND CREEKS WERE RISING RAPIDLY ACROSS THE COUNTY...ESPECIALLY IN THE WESTERN HALF. WITH MORE HEAVY RAIN MOVING INTO THE AREA...FLASH FLOODING IS EXPECTED ONCE AGAIN IN CALDWELL COUNTY DURING THE PREDAWN HOURS. REMEMBER THAT SEVENTY-FIVE PERCENT OF DEATHS IN FLASH FLOOD EPISODES OCCUR IN AUTOMOBILES. IF YOU ENCOUNTER WATER COVERING THE ROAD..STOP AND TURN AROUND. DO NOT CROSS WATER COVERING THE ROAD. BURRUS/TOMKO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:14 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 11, 9:14 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC 913 PM EDT SUN AUG 11 1996 ALL: NO CHANGES RECOMMENDED HEAVY RAIN BEGINNING IN ERNST NOW WTH 20 KNOTS UPSLOPE FLO AND COPIOUS AMNTS OF TROPICAL MOISTR TO BE HAD. NOTICE QRS NW OF FFC WHICH SHUD PINWHEEL PROTURBENCES INTO WRN UPSTATE AREA...ENHANCING HEAVY RAIN LTR TNT. SATD SNDG IN LOWEST 700 MB AT FFC WITH PRECIP WATER WATER OVER 2 INCHES. CONT FCST AS IS. BURRUS
The office that day
Everything else NWS Greenville-Spartanburg, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:40 AM EDT | Flash Flood Warning | GSP | Avery, McDowell, Mitchell | 3 hr |
| Aug 12, 9:40 AM EDT | Flash Flood Warning | GSP | Burke, Caldwell | 3 hr |
| Aug 12, 5:34 PM EDT | Flash Flood Warning | GSP | Burke, Caldwell | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.